IDEAS home Printed from https://ideas.repec.org/a/ier/iecrev/v29y1988i1p137-46.html
   My bibliography  Save this article

Acyclicity and Stability of Intertemporal Optimization Models

Author

Listed:
  • Boldrin, Michele
  • Montrucchio, Luigi

Abstract

This paper provides a turnpike-like theorem for multidimensional, optimal-growth models, which holds for evey level of the discount factor. It is shown that when the short-run return fu nction of the reduced-form model satisfies a certain sufficient condi tion, then the resulting dynamics is of a simple type, i.e., it must converge to some steady state. The result is obtained in two steps: f irst it is shown that dynamical systems satisfying an acyclic binary relation must be simple; second, the value function for the optimal p roblem is used to define a binary relation on the space of feasible s tates. The necessary and sufficient conditions under which the latter binary relation is acyclic are provided, and their relation to the t echnology and preferences is outlined. Copyright 1988 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Suggested Citation

  • Boldrin, Michele & Montrucchio, Luigi, 1988. "Acyclicity and Stability of Intertemporal Optimization Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 29(1), pages 137-146, February.
  • Handle: RePEc:ier:iecrev:v:29:y:1988:i:1:p:137-46
    as

    Download full text from publisher

    File URL: http://links.jstor.org/sici?sici=0020-6598%28198802%2929%3A1%3C137%3AAASFIO%3E2.0.CO%3B2-0&origin=repec
    File Function: full text
    Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Boldrin Michele & Montrucchio Luigi, 1995. "Acyclicity and Dynamic Stability: Generalizations and Applications," Journal of Economic Theory, Elsevier, vol. 65(2), pages 303-326, April.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:29:y:1988:i:1:p:137-46. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (). General contact details of provider: http://edirc.repec.org/data/deupaus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.